Alert archive / New Mexico / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood watch at May 16, 2007, 5:18 AM MDT. It took effect at May 16, 2007, 12:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 5:18 AM MDT (11:18 UTC)
- In effect from
- May 16, 2007, 12:00 PM MDT
- Expired
- May 17, 2007, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS El Paso, TX
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood watch went out at May 16, 5:00 AM MDT, 18 minutes earlier.
Area forecast discussion, May 16, 5:00 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
500 AM MDT WED MAY 16 2007
.SYNOPSIS...
ABUNDANT MOISTURE CONTINUES TO MOVE INTO THE REGION AND UPPER
LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTHERN NEW
MEXICO TODAY AND TONIGHT SO THE POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE FOR AT LEAST THE NEXT 24 HOURS. THE RAIN CHANCES WILL
CONTINUE THROUGH THE COMING WEEKEND WITH TEMPERATURES RUNNING
BELOW NORMAL. WELL SEE DRIER...WARMER WEATHER BY THE START OF
NEXT WEEK.
&&
.DISCUSSION...
WELL THE COLD FRONT AND MOISTURE ARRIVED AS ADVERTISED. MODERATE
TO HEAVY CONVECTION BROKE OUT YESTERDAY AFTERNOON AND IS STILL
WINDING DOWN THIS MORNING. YESTERDAYS RAINFALL TOTAL FOR THE EL
PASO INTERNATIONAL AIRPORT WAS 0.36 WHICH WAS A RECORD FOR THE
DAY AND SINCE MIDNIGHT WE HAVE ALREADY RECEIVED AN ADDITIONAL
0.39 OF RAINFALL WHICH IS ALREADY A RECORD FOR TODAY. THE MONTHLY
TOTAL IS NOW UP TO 1.30 INCHES WHICH PUTS US AT THE SEVENTH
WETTEST MAY EVER WITH MORE RAIN ON THE WAY. PWS ARE RUNNING
AROUND 200 PERCENT OF NORMAL AND THE TROF CONTINUES TO SIT AND
SPIN JUST TO OUR WEST. THIS TROF WILL USHER IN ANOTHER SHORT WAVE
THIS AFTERNOON AND EVENING SO WE CAN EXPECT TO SEE ANOTHER ROUND
OF THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH WILL BE
ISSUED SHORTLY FOR THE ENTIRE CWA. THE INITIAL THREAT WILL BE OUT
WEST WHERE THERE IS A SURFACE CONVERGENCE LINE NEAR THE STATE
LINE AND THEY HAVE ALREADY CLEARED OUT CLOUD WISE SO THEY WILL
GET FULL SUN. THE STORMS SHOULD POP UP FIRST OUT WEST AND THEN
MOVE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS AS THE
AFTERNOON PROGRESSES INTO THE EVENING. AND IT LOOKS LIKE THE
CHANCES FOR HEAVY RAINFALL WILL LAST INTO THE OVERNIGHT HOURS SO
THE FLASH FLOOD WATCH WILL GO THROUGH THURSDAY MORNING.
FOR THE REST OF THURSDAY AND FRIDAY NOT MUCH CHANGE. WE WILL
CONTINUE TO SEE PLENTY OF MOISTURE IN THE REGION WHILE ALOFT THE
TROF WILL CONTINUE TO REMAIN JUST TO OUR WEST...SO WE WILL
CONTINUE TO SEE AT LEAST A CHANCE FOR ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH THE WEEKEND. BY THE FIRST PART OF NEXT WEEK
THE TROF FINALLY MOVES ACROSS AND HEADS TO OUR EAST WHILE AT THE
SURFACE WE WILL SEE A RETURN OF THE WESTERLY WINDS. THE WEST
WINDS WILL HELP TO FINALLY SCOUR OUT THE MOISTURE TO PUT US BACK
INTO DRY MODE.
TEMPERATURES WILL CONTINUE TO RUN WELL BELOW NORMAL FOR TODAY AND
TOMORROW. BY THE WEEKEND THEY WILL CREEP BACK TOWARD NORMAL AND
BY THE FIRST PART OF NEXT WEEK WE MAY EVEN SEE TEMPS A LITTLE
ABOVE NORMAL.
&&
.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED DURING THE PERIOD. BY AFTERNOON
THUNDERSTORMS WILL DEVELOP WITH MVFR AND IFR CONDITIONS EXPECTED
NEAR STORMS DUE TO RAIN AND POOR VISIBILITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 76 57 79 59 83 / 60 60 50 40 30
SIERRA BLANCA TX 68 51 75 52 75 / 60 60 50 40 30
LAS CRUCES 78 58 80 56 83 / 60 60 50 40 30
ALAMOGORDO 73 53 75 52 78 / 60 60 50 40 40
CLOUDCROFT 54 40 58 42 59 / 70 70 50 50 50
TRUTH OR CONSEQUENCES 78 56 78 55 81 / 60 60 50 40 40
SILVER CITY 73 50 76 49 76 / 60 60 50 40 40
DEMING 80 57 82 55 82 / 60 60 50 40 30
LORDSBURG 82 58 86 56 82 / 60 60 50 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
NMZ022>025-030>032.
TX...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
TXZ055-056.
&&
15/15Hazardous weather outlook, May 15, 8:22 AM MDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 822 AM MDT TUE MAY 15 2007 NMZ022>025-030>032-TXZ055-056-161430- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 822 AM MDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL COMBINE WITH SURFACE MOISTURE AND AN UPPER LEVEL STORM SYSTEM TO GIVE US A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...SOME STORMS MAY PRODUCE HALF INCH HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY WE WILL SEE A CHANCE FOR HEAVY RAIN ACCUMULATION. RAINFALL TOTALS OF ONE HALF TO AN INCH WILL BE POSSIBLE WITH A THREAT FOR SOME ISOLATED FLASH FLOODING. THE RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND...BUT THE THREAT FOR HEAVY RAINS OR SEVERE WEATHER WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR REPORTS TODAY AND WEDNESDAY.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:19 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 56 min |
| May 16, 4:42 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| May 16, 7:38 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Watches in New Mexico, 2007Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.